Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suggest treatment for swollen genital wart

Jan 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 5921 Questions
I had genital warts and used imiquimod cream for about 11 months then XXXXXXX cider vinegar followed by tea tree oil. Then bactroban to heal damage and maderma to reduce scarring.The warts except 1 have gone but my penis is suddenly become swollen and red. Have not had sex since I discovered the warts. Please advise what I must do to reduce swelling and redness.
Posted Fri, 21 Mar 2014 in Skin Hair and Nails
Answered by Dr. Kakkar S. 10 minutes later
Brief Answer: Possibility of Allergic dermatitis OR infection Detailed Answer: Hello and welcome to healthcaremagic. I am Dr. Kakkar and I have understood your concern But, I would like to gather some more information from you in order to be able to help you better. --Since how long have you noticed the redness and swelling?Is it over the prepuce or glans or elsewhere? --What is/are the products that you are using at present on this area?You said that you had previously used Imiquimod, tea tree oil, vinegar etc. Are you using any of these now? --Is the redness and swelling associated with any pain or itching? --Can you upload a clear picture of the area of concern for me to be able to have a look at and help you better? regards
Above answer was peer-reviewed by
Follow-up: Suggest treatment for swollen genital wart 19 minutes later
For the last 4 days. No swollen glands, no discharge, itchiness or any pain when urinating, I am circumcised and the swelling is on the top and side shaft of the penis, the bottom shaft is clear of swelling and redness. I have stopped using all but imiquimod cream which I used twice a day but have gone back to mon wed and fri application. The lower area where my pubic hair is is also very red and sometimes itchy. I do not have camera facility.
Answered by Dr. Kakkar S. 7 minutes later
Brief Answer: Irritant dermatitis with possible infection Detailed Answer: Hi. Clearly Imiquimod would have caused it with possible secondary bacterial infection. Imiquimod has well known irritant property. It should never be used twice daily. Ideally should be used every alternate days for genital warts. Even using it on alternate days can lead to irritation. I would advice that you stop Imiquimod for a week or so. If I was your treating doctor I would have advised you an oral antihistamine e.g certrizine OR loratadine once daily for a week. An Oral antibiotic (penicillin group e.g Amoxycillin) for a possible/likely secondary bacterial infection is advisable, because irritation to imiquimod is mostly associated with erosions/breaks in skin which can become infected with bacteria. regards
Above answer was peer-reviewed by
Follow-up: Suggest treatment for swollen genital wart 16 minutes later
Thank you would quadriderm work as well
Answered by Dr. Kakkar S. 8 minutes later
Brief Answer: Irritant dermatitis Detailed Answer: Hi. Quadriderm contains a steroid, therefore it might facilitate the spread of warts once again. Therefore I would not recommend a topical steroid in your case, which I would have otherwise recommended in any other case of irritant dermatitis. Just stop applying imiquimod. Take oral antihistamines and oral antibiotics. You can use a topical bland soothing lotion like calamine lotion. regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor